Itching From Gabapentin Withdrawal

9 Replies Updated



Conversation Starter

Help4me Says:
via mobile

Only side effect I'm having is crazy itching from head to toe. On gabapentin 300mg 2xs a day for 4 months due to nerve pain for carpal tunnel both hands. GABA did not help pain but helped me sleep. Had surgery last month, wanted to stop since sleeping better. But now I read here that some folks ARE having itching too! What can I take to help?



Showing Replies 1 - 9 of 9 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Some antihistamines may help, if you're allowed to take them, or a hydrocortisone cream.

But really, it's just going to take time for this withdrawal effect to wear off and go away on its own. You may also experience depression, anxiety and diarrhea.

If you stopped abruptly, without tapering it, you should be aware that there can be a risk of seizures, so if you experience one seek immediate medical attention.

Is there anything else I can help with?

REPLYSHAREREPORT
Was this helpful?     1     0  
2
Jay Woo Says:

Dehydration ? ..... do you drink adequate amount of water throughout the day ? I know I take Gaba and Itch like crazy at night , matter of fact it began when I began drinking Ginger Ale again . Back to H2o for me .

REPLYSHAREREPORT
Was this helpful?     0     0  
3
judybelle Says:

I am 88 yrs female I was put on Gabapentin for nerve pain in my legs about 3 yrs ago 300 mg at night.....I decided to try and get off but saw the withdrawal problems are great....so I opened capsul and gradually remove a little at a time over a period of 30 days....dot take any for two nights...but the itching all over my body is awfuful............now what to do

REPLYSHAREREPORT
Was this helpful?     1     0  
4
Jay Woo Says:

Weaned myself off that stuff THANK GOD ! ...... how it ever got approval is beyond me , it's a Mood Stabilizer , putting the individual " out on cloud nine " , can only assume the horrendous itching is due to the inability of neurons / nerves to communicate along with one's BRAIN , I wouldn't put an Animal on it . Eucerin skin calming creme with a Drop of Geranium Oil did the trick , Holistic Med's much better than that stuff , harmless too . Gaba wreaks havoc with your CNS , steer clear of it . search " mood stabilizers side effects " you'll see .

REPLYSHAREREPORT
Was this helpful?     2     0  
5
Paulette Says:
via mobile

Hello I tried coming off gaberpentin on 400mg three times a day, due to spine surgery been on it for 8 months, wanted to stop as it causes periodontal desiese fed up of going to the dentist, was given periostat to combat this, does any one know will it work whilst still on gaberpentin, I tried to stop but after two days really lethargic, stomach cramps, trigeminal neuralgia came back too, and itched especially arms and face, can any one help

REPLYSHAREREPORT
Was this helpful?     1     0  
6
Kate Says:
via mobile

Thanks for advice. I wont take it again. Ive been itching but didnt make the connection. Now I have.

REPLYSHAREREPORT
Was this helpful?     0     0  
7
Joe Says:

EUCERIN Skin Calming Creme if you still have a lingering itch , works great .

REPLYSHAREREPORT
Was this helpful?     0     0  
8
Jennjenn Says:

Yes, Gabapentin makes me itch also. I want to share this information with everyone. It is a consistent, knawing itch between my fingers and I start itching within 7 days of taking Gabapentin.It is also the most uncomfortable itch I have ever had, even worse than stretchmarks! I have tried to take it a couple over times of the years when I had neuropathy but every time the itching drove me batty.

REPLYSHAREREPORT
Was this helpful?     0     0  
9
Cindy Says:
via mobile

I have been on gabapentin for over a year now
Approximately 1200 mg a day
The last week I
Am going crazy with my arms itching
Is this a side effect from gabapentin?
Thank you

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Gabapentin withdrawal crazy itching?
I am trying to wean off of gabapentin, but the worst part is the itching, and the crazy restlessness at night. I’m... 5 replies
Withdrawal from Gabapentin or Zoloft?
I started taking Gabapentin 300mg x 3 daily on May 13,015 for severe shingles pain in my ear, mouth and face. June 16,20... 10 replies
withdrawal from Oxycontin and Gabapentin
I have been prescribed pain relief for th past 2/3 years.I have recently had surgery and am titrating myself of the medi... 4 replies
Itching Withdrawal from Cetirizine or Zyrtec
I want to know how many are suffering from withdrawal from this drug that causes itching all over the body. At the peopl... 715 replies
Methadone withdrawal symptoms when switching from Methadone to Opana ER
I am a 55 year old man, and I have been going to a Pain Management facility for lower back pain and now even chronic Ost... 44 replies
gabapentin withdrawals
I'm being taken off of neurontin/gabapentin after seven years. I'm now crying, anxious, and itching all over! I ... 279 replies
gabapentin withdrawal still
Been off Gabby for 5 weeks. Feeling pretty good except still have tightness in chest off and on. Anyone else have chest ... 10 replies
gabapentin withdrawal after only a week on it at low dose
Hi. Please help. Was only gabapentin 200mg at nighttime for just over a week. Side effects were awful. Really bad dizzy ... 5 replies
gabapentin withdrawal relief
I've taken Gabapentin for 12 years increasing every time the pain worsened. In December my dose was 3600mg daily plu... 4 replies
Gabapentin Withdrawals Question
I've been on Gabapentin for two days, taking 100mg twice. Will I have withdrawals if I stop taking it? ## No, there ... 3 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question


with the privacy policy (20191231).


This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 21 September 2017.

We are committed to your privacy.

Copyright © 2005-2020 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA